MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER POST-INFARCT VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER POST-INFARCT VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number POST INFARCT MUSCULAR VSD OCCLUDER
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
This event is being reported for malfunction due to the deformation on the 16mm amplatzer post-infarct muscular vsd occluder.The pericardial effusion/cardiac tamponade is related to the non-abbott 0.035 glide catheter.It was reported on (b)(6) 2022, a 16mm amplatzer post-infarct muscular vsd occluder was selected for implant for post infarct ventricular septal defect (pi vsd).It was noted that approximately 6 weeks prior to implant procedure the patient experienced a significant left ventricular (lv) myocardial infarction resulting in a formation of pi vsd near the apex of both the left and right ventricles.The patient also suffered a number of pericardial effusions that were noted immediately following the infarction.During deployment a cobra deformation was noted on the initial attempt.The device was recaptured and a second deployment was attempted however a deformation was noted again.During this time, under transesophageal echocardiogram (tee), an effusion was noted and was getting larger.It was decided to recapture the device again and deploy for a third time however, the cobra shape appeared again and the proximal disk was still captured in the sheath.The patient blood pressure started to drop considerably and became hemodynamically unstable.It was noted on echo that the ventricles were not squeezing well due to the pericardial effusion and a pericardiocentesis was performed.Ultimately, the patient was transferred to open heart surgery where the vsd was surgically repaired and the physician commented that cause of the pericardial effusion was likely from a perforation by the non-abbott 0.035 glide catheter.
 
Additional Manufacturer Narrative
An event of cobra shaped deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional and dimensional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.The cause of the reported incident could not be conclusively determined.Please note, per the amplatzer post-infarct muscular vsd occluder instructions for use instructions for use: do not release the amplatzer¿ post-infarct muscular vsd occluder from the delivery cable if the device does not conform to its original configuration or if the device position is unstable.Recapture the device and redeploy.If still unsatisfactory, recapture the device and replace it with a new device.".
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that there was no anatomical interference while deploying the occluder.There was no angulation or kink in the delivery system upon deployment.

Brand Name
AMPLATZER POST-INFARCT VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key13967308
Report Number2135147-2022-00113
Device Sequence Number19901370
Product Code MLV
UDI-Device Identifier05415067028105
UDI-Public05415067028105
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberPOST INFARCT MUSCULAR VSD OCCLUDER
Device Catalogue Number9-VSDMPIHDE-016
Device Lot Number7876744
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TORQVUE 45 ITV 9-ITV10F45/80
Patient Age83 YR
Patient SexFemale